Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 200, NWS Hastings, NE

July 7, 2014Fillmore County, York County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jul 7, 2014, 1:48 AM CDT for Fillmore County, York County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2014, 1:48 AM CDT (06:48 UTC)
Expired
Jul 7, 2014, 2:15 AM CDT
In force
27 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Fillmore County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 83 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 12:48 AM CDT, 1 hour earlier.

Area forecast discussion, Jul 7, 12:48 AM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1248 AM CDT MON JUL 7 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 306 PM CDT SUN JUL 6 2014

MAIN FORECAST CONCERNS WILL BE CHANCES FOR THUNDERSTORMS AND
TEMPERATURES.

SURFACE ANALYSIS AND OBSERVATIONS INDICATE THE WEAK COLD FRONT HAS
MOVED THROUGH MUCH OF THE FORECAST AREA THIS AFTERNOON. WITH THE
FRONT WEAKENING THE LOCATION IS A LITTLE DIFFICULT TO SHOW FOR SURE.

THE FRONT IS EXPECTED TO CONTINUE TO WEAKEN AS IT MOVES TO THE SOUTH
OF THE FORECAST AREA THIS EVENING. MODELS CONTINUE TO SHOW SOME
THUNDERSTORM DEVELOPMENT IN THE VICINITY OF THE FRONT. THE QUESTION
REMAINS JUST WHEN THEY WILL START. MODELS HAVE ANYTHING FROM LATE
AFTERNOON UNTIL MID EVENING. WILL KEEP SOME LOW POPS NEAR THE
KANSAS/NEBRASKA BORDER FOR LATE THIS AFTERNOON AND EVENING.

LATE TONIGHT IS A LITTLE MORE QUESTIONABLE. THE SHORT TERM MODELS
MOVE THUNDERSTORMS THROUGH THE SOUTHERN PART OF THE AREA DURING THE
EVENING THEN THERE IS A BREAK LATE TONIGHT. THE NAM AND GFS THOUGH
BRING AN UPPER LEVEL WAVE THROUGH NEBRASKA AND BRINGS A CHANCE FOR
SOME SHOWERS AND THUNDERSTORMS TO THE NORTH AND EAST PART OF
FORECAST AREA. KEPT THE LOW POPS THERE FOR LATE TONIGHT.

ON MONDAY A STRONGER UPPER LEVEL WAVE MOVES INTO THE AREA. THE WAVE
IS MAINLY NORTH OF THE AREA SO THE BEST CHANCES FOR PRECIPITATION
WILL BE IN THE NORTH ALTHOUGH MOST OF THE AREA WILL HAVE A CHANCE
FOR PRECIPITATION.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 306 PM CDT SUN JUL 6 2014

CHANGES TO FCST REASONING ARE MINIMAL FROM YESTERDAY.

ALOFT: NW FLOW WILL PREVAIL THRU NEXT SUN WITH A RIDGE OVER THE WRN
USA AND A TROF OVER THE E. THIS LONGWAVE PATTERN WILL AMPLIFY EARLY
THIS WEEK...EASE OFF MID-LATE WEEK...AND THEN REAMPLIFY NEXT
WEEKEND. THIS WILL RESULT IN ALTERNATING PERIODS OF SERIOUS SUMMER
HEAT AND SPELLS OF NEAR TO SLIGHTLY "COOLER" THAN NORMAL BUT STILL
VERY VERY NICE SUMMER WX. WE ARE ONLY TALKING THE DIFFERENCE BETWEEN
80S AND 90S/100S.

SURFACE: THE COOL FRONT DROPPING S THRU THE FCST AREA MON NIGHT WILL
EVENTUALLY REACH ITS SOUTHERNMOST LATITUDE WED...OVER THE SRN
PLAINS. COMFORTABLE HIGH PRES BUILDS INTO THE NRN PLAINS TUE AND
WILL BE REPLACED WED AS REINFORCING COOL FRONT DROPS INTO THE GREAT
LAKES. THE SRN PLAINS FRONT WILL LIFT BACK N AS A WARM FRONT AND
CROSS THE FCST AREA THU. FRI BACK INTO THE STEAMY WARM SECTOR. THE
NEXT COOL FRONT IS SLATED TO MOVE THRU FRI NIGHT OR SAT. THERE IS
SOME CONFLICT ON ITS TIMING...BUT COOLER HIGH PRES SHOULD BUILD IN
BY SUN.

HAZARDS: SEVERE TSTMS SHOULD BE ON-GOING MON EVE. THEN THERE IS MORE
TSTM POTENTIAL WED NIGHT THRU THU NIGHT WITH THE WARM FRONT...
FOLLOWED BY THE NEXT POSSIBLE THREATS NEXT WEEKEND.

THE DAILY DETAILS...

MON NIGHT: SCATTERED TSTMS WILL BE ON-GOING AND THIS FRONT WILL BE
ACCOMPANIED BY A NICE SPIKE IN THE K-INDEX. STORMS SHOULD BE IN THE
PROCESS OF MERGING INTO A LINE. EFFECTIVE SHEAR WILL BE AT LEAST 40
KTS WHICH WILL SUPPORT WELL-ORGANIZED STORM STRUCTURES. HIGH SURFACE
TEMP/DWPT DEPRESSIONS WILL COMBINE WITH POTENTIAL FOR EMBEDDED
BOWING STRUCTURES TO RESULT IN A PRIMARY THREAT OF DAMAGING
DOWNBURST WINDS.

FORWARD CORFIDI VECTORS SUGGEST SE LINE MOVEMENT AROUND 25-30 KTS.
SUB-CLOUD EVAPORATION COULD ENHANCE THE STRENGTH OF THE COLD POOL...
WITH FASTER PROPAGATION SPEEDS THAN THIS.

GRADUAL CLEARING AS THE STORMS DEPART.

TUE: REFRESHINGLY MORE COMFORTABLE. STILL LOOKS RELATIVELY COOL TO
ME. USED AN EVEN BLEND OF THE LAST 3 CYCLES OF EC/GEM/GFS FOR HIGH
TEMPS. 78-87F...COOLEST N AND E OF THE TRI-CITIES.

WED: MOISTURE STARTS STREAMING BACK INTO THE REGION IN RETURN FLOW
...ESPECIALLY TO THE W OVER THE HIGH PLAINS. USED A SIMILAR BLEND
FOR HIGH TEMPS AS TUE. /81-89F/

CONFIDENCE: WED NIGHT THRU SUN CONFIDENCE IS LOW IN ANY POTENTIAL
WET WX. SEVERAL LOW AMPLITUDE VORT MAXIMA /SOME CONVECTIVELY
GENERATED/ WILL BE ORBITING THE SUB-TROPICAL HIGH. THERE IS NO WAY
TO ACCOUNT FOR THEM THIS FAR OUT. SUFFICE TO SAY FORCING FOR TSTMS
WILL BE SUBTLE AND WEAK...BUT THERE IS POTENTIAL FOR 1 OR 2 MCS/S TO
ROLL THRU HERE WHICH WOULD BE WELCOMED FOR THE RAIN.

WED NIGHT: LLJ DEVELOPS AND COULD SEE SPOTTY SHWRS/TSTMS DEVELOP AS
DIFFERENTIAL ADVECTION LEADS TO POTENTIAL DESTABILIZATION. NOT
SEEING A CONSISTENT SIGNAL FOR ANY GOOD RAINFALL...BUT EC/GFS
ENSEMBLE QPF PROBABILITIES HAVE ENOUGH TO WARRANT POPS.

THU-THU NIGHT: WARM FRONTAL PASSAGE. TIMING COULD BE COMPLICATED BY
TSTM ACTIVITY. THE EC/GFS ENSEMBLE QPF PROBABILITIES OFFER ANOTHER
RELATIVE MAXIMUM.

CONSIDERABLE UNCERTAINTY EXISTS IN HIGH TEMPS THU. EXTENSIVE WARM
FRONTAL CLOUDINESS AND POSSIBLE TSTM ACTIVITY COULD RESULT IN A
SIGNIFICANT DISPARITY IN HIGHS ACROSS THE FCST AREA.

FRI: LOOKS HOT/CAPPED AND DRY FOR NOW.

FRI NIGHT: THE NEXT COOL FRONT EASES IN.

SAT-SUN: TOO MUCH UNCERTAINTY TO EXTRACT ANY DETAILS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1240 AM CDT MON JUL 7 2014

PRIMARY CONCERNS THROUGH THIS TAF PERIOD LIE WITH THE PASSAGE OF A
COLD FRONT AND THUNDERSTORM CHANCES. VFR CONDITIONS CURRENTLY
GOING THROUGH THE TAF PERIOD...WHICH WILL START OUT WITH LIGHT AND
VARIABLE WINDS...BEFORE A COLD FRONT PUSHES THROUGH THIS
AFTERNOON...SWITCHING WINDS TO THE N/NE. SOME MODELS CONTINUE TO
SHOW THE POTENTIAL FOR PRECIP EARLY THIS MORNING ACROSS THE
AREA...BUT CONFIDENCE IN THAT IS TOO LOW AT THIS POINT TO MENTION
IN THE TAF. BETTER CHANCES WILL COME LATER THIS AFTERNOON AS THE
UPPER LEVEL FORCING MOVES IN...AND WILL CONTINUE THE VCTS MENTION.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...JCB
LONG TERM...HALBLAUB
AVIATION...ADO
Hazardous weather outlook, Jul 6, 9:14 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
914 PM CDT SUN JUL 6 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
080215-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
914 PM CDT SUN JUL 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA
OVERNIGHT. WHILE SEVERE WEATHER IS CURRENTLY NOT EXPECTED...SOME
THUNDERSTORMS COULD BE STRONG...WITH HAIL NEAR THE SIZE OF NICKELS
AND WIND GUSTS NEAR 50 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDEX VALUES WILL APPROACH OR EXCEED 100 DEGREES ACROSS NORTH
CENTRAL KANSAS MONDAY AFTERNOON.

THUNDERSTORMS ARE POSSIBLE MONDAY MORNING...MAINLY NORTHEAST OF A
LINE FROM LEXINGTON NEBRASKA TO MANKATO KANSAS. THESE
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.

THUNDERSTORMS SHOULD EXPAND IN COVERAGE MONDAY AFTERNOON INTO THE
EVENING HOURS...WITH STORM EVOLUTION FAVORING A SQUALL LINE. SOME
THUNDERSTORMS WILL BE SEVERE. WHILE EMBEDDED STRONGER STORMS COULD
PRODUCE HAIL UP TO THE SIZE OF GOLF BALLS...THE PRIMARY THREAT
WILL BE DAMAGING STRAIGHT-LINE WINDS IN EXCESS OF 60 MPH. THE
THUNDERSTORMS SHOULD BE SOUTH OF INTERSTATE 80 BY MIDNIGHT...AND
OUT OF NORTH CENTRAL KANSAS BY DAWN TUESDAY.

THERE WILL BE SEVERAL CHANCES FOR SPOTTY THUNDERSTORMS WEDNESDAY
NIGHT THROUGH THURSDAY AND THURSDAY NIGHT...THEN AGAIN SATURDAY
NIGHT INTO SUNDAY. AT THIS TIME...UNCERTAINTY IS HIGH IN THE
TIMING...LOCATION...AND INTENSITY OF ANY THUNDERSTORM DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ROSSI

In the hours before

Special weather statement, Jul 7, 1:27 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
127 AM CDT MON JUL 7 2014

NEZ063-070700-
HAMILTON NE-
127 AM CDT MON JUL 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MERRICK AND HAMILTON
COUNTIES UNTIL 200 AM CDT...

AT 127 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PHILLIPS...OR 13 MILES EAST OF GRAND ISLAND...MOVING SOUTHEAST AT 15
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AURORA...HAMPTON...PHILLIPS AND MARQUETTE.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 323 AND 340.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4070 9785 4085 9826 4094 9821 4094 9819
      4100 9812 4101 9809 4103 9807 4101 9783
      4070 9783
TIME...MOT...LOC 0627Z 294DEG 12KT 4093 9811

ADO
Special weather statement, Jul 7, 1:40 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
140 AM CDT MON JUL 7 2014

NEZ064-070715-
YORK NE-
140 AM CDT MON JUL 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN YORK COUNTY UNTIL 215 AM
CDT...

AT 140 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MCCOOL JUNCTION...OR NEAR YORK...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
YORK...HENDERSON...MCCOOL JUNCTION...BRADSHAW AND LUSHTON.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 342 AND 365.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4070 9753 4074 9783 4092 9782 4085 9737
      4070 9737
TIME...MOT...LOC 0640Z 289DEG 22KT 4079 9761

ADO

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 1:27 AM CDTSpecial Weather StatementGIDHamilton33 min
Jul 7, 1:38 AM CDTSevere Thunderstorm WarningGIDHamilton37 min
Jul 7, 1:40 AM CDTSpecial Weather StatementGIDYork35 min
Jul 7, 2:21 AM CDTSpecial Weather StatementGIDClay24 min
Jul 7, 2:45 AM CDTSpecial Weather StatementGIDFillmore30 min
Jul 7, 5:09 PM CDTSpecial Weather StatementGIDValley21 min
Jul 7, 5:17 PM CDTSpecial Weather StatementGIDGreeley13 min
Jul 7, 5:48 PM CDTSpecial Weather StatementGIDHoward12 min
Jul 7, 5:50 PM CDTSpecial Weather StatementGIDPolk10 min
Jul 7, 5:53 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard36 min
Jul 7, 6:16 PM CDTSpecial Weather StatementGIDHoward29 min
Jul 7, 6:21 PM CDTSpecial Weather StatementGIDMerrick9 min
Jul 7, 6:39 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick36 min
Jul 7, 6:47 PM CDTSevere Thunderstorm WarningGIDGreeley, Valley43 min
Jul 7, 6:36 PM CDTSpecial Weather StatementGIDRooks39 min
Jul 7, 6:45 PM CDTSevere Thunderstorm WarningGIDRooks30 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.